Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 270, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2001, 9:38 AM CDT for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2001, 9:38 AM CDT (14:38 UTC)
- Expired
- May 21, 2001, 10:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS54 KJAN 211439 SVRJAN MSC025-087-105-211530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 938 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI CLAY COUNTY IN NORTHEAST MISSISSIPPI OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1030 AM CDT * AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WEST POINT...OR ABOUT 5 MILES NORTHEAST OF STARKVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WEST POINT AT 950 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3354 8881 3341 8876 3347 8847 3369 8849
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:22 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 21, 5:22 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 522 AM CDT MON MAY 21 2001 WILL GO AHEAD AND REMOVE AFTERNOON WORDING ON POPS MOST ZONES EXCEPT SOUTHEAST AS SHOWERS AND A FEW THUNDERSTORMS DEVELOPING FROM NATCHEZ...TO JUST NW OF JACKSON UP THROUGH NORTH-CENTRAL MS ON NOSE OF STRONG THETA ADVECTION ASSOCIATED WITH A 35-45KT LLJ BETWEEN 1-5 KFT. AS MIXING OCCURS LATER THIS MORNING...FEEL THIS ACTIVITY WILL WEAKEN SOME. THEN STRONGER...RENEWED CONVECTION SHOULD REDEVELOP AFTER MIDDAY WHEN POTENTIAL FOR SEVERE SHOULD BE MORE PREVELANT AS INSTABILITY INCREASES WITH DAYTIME HEATING AND THE APPROACH OF STRONGER JET DYNAMICS GETS VERTICAL MOTION GOING PRETTY WELL. UPDATES OUT SOON. .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, May 21, 5:15 AM CDT, 4 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 515 AM CDT MON MAY 21 2001 ...THUNDERSTORMS... SEVERE STORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. THE MAIN SEVERE WEATHER THREATS AREAWIDE WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH...AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO BELZONI...TO MACON MISSISSIPPI...WHERE A FEW TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON. THE SEVERE WEATHER THREAT WILL BE FROM THIS MORNING THROUGH THIS EVENING IN THE DELTA REGION...AND WILL MOVE SOUTHEAST WITH TIME...REACHING SOUTHEAST MISSISSIPPI THIS AFTERNOON THROUGH LATE TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE REQUIRED TODAY AND TONIGHT. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY AND TONIGHT OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD FLOODING IS NOT EXPECTED DUE TO VERY DRY SOIL CONDITIONS. THE HEAVY RAINFALL THREAT WILL BE FROM THIS MORNING THROUGH THIS EVENING NORTHWEST OF THE NATCHEZ TRACE PARKWAY...AND THIS AFTERNOON THROUGH TONIGHT SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. WHERE STRONGER THUNDERSTORMS OCCUR...AND WHERE MULTIPLE STORMS MOVE OVER THE SAME AREA...TWO TO THREE INCHES OF RAIN WILL BE POSSIBLE. ...NON PRECIPITATION... SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTY CAN BE EXPECTED ACROSS THEDELTA REGION OF EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI TODAY. THE WINDS WILL BE STRONGEST THIS AFTERNOON...RESULTING IN HAZARDOUS BOATING CONDITIONS...AS WELL AS DIFFICULT CROSSWINDS ON HIGHWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 21, 5:22 AM CDT, 4 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221200- HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE JACKSON MS 522 AM CDT MON MAY 21 2001 ...THUNDERSTORMS... SEVERE STORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. THE MAIN SEVERE WEATHER THREATS AREAWIDE WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 70 MPH...AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A LINE FROM BASTROP LOUISIANA...TO BELZONI...TO MACON MISSISSIPPI...WHERE A FEW TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON. THE SEVERE WEATHER THREAT WILL BE FROM THIS MORNING THROUGH THIS EVENING IN THE DELTA REGION...AND WILL MOVE SOUTHEAST WITH TIME...REACHING SOUTHEAST MISSISSIPPI THIS AFTERNOON THROUGH LATE TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE REQUIRED TODAY AND TONIGHT. ...FLOODING... SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY AND TONIGHT OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD FLOODING IS NOT EXPECTED DUE TO VERY DRY SOIL CONDITIONS. THE HEAVY RAINFALL THREAT WILL BE FROM THIS MORNING THROUGH THIS EVENING NORTHWEST OF THE NATCHEZ TRACE PARKWAY...AND THIS AFTERNOON THROUGH TONIGHT SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. WHERE STRONGER THUNDERSTORMS OCCUR...AND WHERE MULTIPLE STORMS MOVE OVER THE SAME AREA...TWO TO THREE INCHES OF RAIN WILL BE POSSIBLE. ...NON PRECIPITATION... SOUTHWEST WINDS OF 15 TO 25 MPH AND GUSTY CAN BE EXPECTED ACROSS THE DELTA REGION OF EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI TODAY. THE WINDS WILL BE STRONGEST THIS AFTERNOON...RESULTING IN HAZARDOUS BOATING CONDITIONS...AS WELL AS DIFFICULT CROSSWINDS ON HIGHWAYS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| May 21, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 44 min |
| May 21, 10:58 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 32 min |
| May 21, 11:34 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| May 21, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| May 21, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 33 min |
| May 21, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 37 min |
| May 21, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 47 min |
| May 21, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 21, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 59 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.